Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 49, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 20, 2019, 10:58 AM EDT for Hamilton County, Ohio. It took effect at Apr 20, 2019, 2:57 PM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2019, 10:58 AM EDT (14:58 UTC)
- In effect from
- Apr 20, 2019, 2:57 PM EDT
- Expired
- Apr 20, 2019, 9:22 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Miamitown (MIAO1).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03274615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
704
WGUS41 KILN 201458
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1058 AM EDT Sat Apr 20 2019
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Great Miami River at Miamitown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC061-210258-
/O.NEW.KILN.FL.W.0049.190420T1857Z-190422T1120Z/
/MIAO1.1.ER.190420T1857Z.190421T0600Z.190422T0520Z.NO/
1058 AM EDT Sat Apr 20 2019
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Great Miami River at Miamitown
* from this afternoon to Monday morning.
* At 9 AM the stage was 12.6 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this afternoon and continue
to rise to near 18.5 feet by after midnight tonight. The river will
fall below flood stage by early Monday morning.
* At stages near 18 feet, Water approaches summer cottages along the
Great Miami River near Miamitown.
&&
LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
3911 8482 3915 8482
$$1 follow-up statement
812
WGUS81 KILN 210122
FLSILN
Flood Statement
National Weather Service Wilmington OH
922 PM EDT Sat Apr 20 2019
...The Flood Warning is cancelled for the following rivers...
Great Miami River at Miamitown
OHC061-210152-
/O.CAN.KILN.FL.W.0049.000000T0000Z-190422T1120Z/
/MIAO1.1.ER.190420T1822Z.190420T2130Z.190421T0016Z.NO/
922 PM EDT Sat Apr 20 2019
The Flood Warning is cancelled for
The Great Miami River at Miamitown
* At 8 PM the stage was 15.9 feet.
* The river fell below flood stage this evening.
* Flood stage is 16 feet.
* The river will continue to fall to 13.3 feet by Monday morning.
* At stages near 16.0 feet, Flooding of lowland areas along the Great
Miami River in Hamilton County can be expected. Lawrenceburg Road is
flooded between Miamiview Road and U.S. 50...as well as between
Suspension Bridge Road and Stephens Road.
&&
LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
3911 8482 3915 8482
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 10:26 AM EDT, 32 minutes earlier.
Area forecast discussion, Apr 20, 10:26 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1026 AM EDT Sat Apr 20 2019 .SYNOPSIS... Lingering showers will persist over the region today. Rainfall will diminish by this evening, as the strong low pressure bringing the unseasonably cool weather slowly pulls east. Temperatures rebound and the region dries out beginning Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Have adjusted forecast with latest model projections that have showers lingering mainly in the west, backed by current radar trends. Winds will continue to diminish as the low pressure system that has spawned this weather unwinds on its northeastward track. Minor flooding along tributaries has led to a flood warning at Milford on the Little Miami, with a couple other sites being monitored for possible attainment of flood stage. With the deformation band thinning a bit as it drifts westward, expect categorical precipitation chances far west with only scattered showers east. With the slow loss of forcing through the day, the heavier rainfall diminishes once the upper low finally begins to pull east of the region. With the close proximity of the upper low, temperatures today won't budge much, with upper 30s west and lower 40s east. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... With low clouds still blanketing the region tonight, am not expecting the full extent of the NW flow and cold air, so overnight lows in the far west should remain in the upper 30s. The closed upper low will slowly pull east of the region on Sunday, finally allowing for drier air to return as high pressure advances into the area. Low level moisture will be fairly slow to clear, with clouds eroding by afternoon only in Indiana, far western Ohio and KY near the tri state. Expect ample clouds through the rest of the region until late afternoon. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Period begins with the closed H5 low located over eastern Virginia and H5 ridge situated over the Mississippi Valley. The upper level ridge will build east Sunday night and will cross the region Monday. This will bring dry conditions and warmer temperatures on Monday as low level flow becomes southerly. Highs will range in the mid to upper 70s. Focus then shifts to a low pressure system and cold front that will work into the region Tuesday into Tuesday night. There are a wide variety of solutions being offered by the GFE/ECMWF/Canadian Hemispheric. The GFS and ECMWF are similar as they pull the initial low northeast of the region Tuesday which pulls the front into the area. They then bring a weak secondary low along the front on Wednesday. They then offer different timing on a closed H5 low that swings through the lower MS valley Thursday night, as the GFS is a little quicker. The Canadian models keeps the initial low and front west of the region until Wednesday night when it is pushed east by the advancing upper low. Went with the GFS/ECMWF solution Tuesday into Wednesday, then went with blend for Thursday. The different timing and strength of the srn low affects the forecast for Friday, as the ECMWF lingers pcpn for Friday morning, while the GFS allows high pressure to build in sooner. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Deformation band of heaviest rain, along with the higher end wind gusts, continue to pull to the WNW behind the upper low. Most locations are now VCSH or no primary precipitation carried through 15-18z until the slow eastward progression of the low pulls the more diffused precipitation back across the area. Ceilings will bounce between IFR and lower MVFR, but should generally settle on IFR as the broader surface low lifts along the eastern periphery of the forecast area. With winds diminishing in this area, some MVFR visibilities are developing. This should affect especially KILN, though carried the potential as far west as KCVG/KLUK. As the precipitation slowly pulls east of the area in the 22-00z timeframe, ceilings should lift to mvfr for a time before dropping back toward IFR after about 02-05z. Didn't re-introduce IFR at this point due to low confidence, but something to consider for future updates. OUTLOOK...MVFR ceilings and visibilities likely over at least part of the region through early Sunday, then VFR expected by Sunday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...Coniglio/JDR SHORT TERM...JDR LONG TERM...Sites AVIATION...JDR
Hazardous weather outlook, Apr 20, 3:42 AM EDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 342 AM EDT Sat Apr 20 2019 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051-053-060>062- 070>072-077>079-210745- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Darke-Miami-Clark-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- 342 AM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers with pockets of heavier rainfall will affect the region through this morning. The rain will be heavy at times, leading to the possibility of rises on area creeks and streams. Some localized flooding may occur, watch for possible minor flooding on low lying roadways. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ098>100-OHZ026-034-035-043>046-052-054>056-063>065-073-074- 080>082-088-210745- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan-Union OH- Delaware-Champaign-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- 342 AM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 20, 6:22 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 1 N MOUNT ORAB 39.04N 83.92W
04/20/2019 BROWN OH LAW ENFORCEMENT
HUGHES RD WAS CLOSED DUE TO HIGH WATER.
0600 AM FLOOD 4 SW MOUNT ORAB 38.99N 83.98W
04/20/2019 BROWN OH LAW ENFORCEMENT
GARGONIA ROAD WAS CLOSED DUE TO HIGH WATER.
0600 AM FLOOD 4 E BLANCHESTER 39.29N 83.90W
04/20/2019 CLINTON OH LAW ENFORCEMENT
HALES BRANCH RD NEAR JONESBORO RD WAS CLOSED DUE TO HIGH
WATER.
&&Local storm report, Apr 20, 6:31 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLOOD 2 N NEWTONSVILLE 39.21N 84.09W
04/20/2019 CLERMONT OH LAW ENFORCEMENT
HIGH WATER WAS REPORTED ON SHILOH RD. NEAR 727.
0623 AM FLOOD 2 E NEWTONSVILLE 39.18N 84.05W
04/20/2019 CLERMONT OH LAW ENFORCEMENT
HIGH WATER WAS REPORTED ON HUNT RD. NEAR 131.
&&Local storm report, Apr 20, 6:42 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD BROOKVILLE 39.42N 85.01W
04/20/2019 FRANKLIN IN LAW ENFORCEMENT
REPORTS OF CREEKS FLOODING AND LOW WATER CROSSINGS
COVERED ACROSS THE COUNTY.
&&Local storm report, Apr 20, 7:19 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLOOD BROOKVILLE 39.42N 85.01W
04/20/2019 FRANKLIN IN LAW ENFORCEMENT
REPORTS OF CREEKS FLOODING AND LOW WATER CROSSINGS
COVERED ACROSS THE COUNTY.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:49 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 6 hr |
| Apr 20, 4:55 AM EDT | River Flood Warning | ILN | Hamilton | 5 hr |
| Apr 20, 5:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 8 hr |
| Apr 20, 11:16 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 4 hr |
| Apr 20, 11:24 AM EDT | Areal Flood Advisory | ILN | Darke, Mercer | 9 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.